SEVERE NUMBNESS OF THE LEGS, ITCHING AND IRRITATING BLISTERS

Question

I have been taking Triomune 30 since December 2008 to date. During the first 2 months I did not feel any side effects but from third month up to now I am experiencing severe numbness in my feet so much so that I am unable to wear full covered shows except flat sandals or slip ons. In addition to that since I started experiencing the numbness, I also developed small blisters which are very itchy, burning and irritating. I have been given Vitam B6 and Amyretherene tablets still these problems do not change. Is there any way you can help me?

Answer

what you are describing sounds alot like peripheral neuropathy which could be due to the stavudine (D4T). You are already on the reduced D4T dose form of triomune. If at all possible see if some form of either tenofovir, abacavir, or AZT is available where you live to use instead of D4T (unfortunately often that is not an option). KH